Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the generalized Seidel class $ U$


Author: Jun Shung Hwang
Journal: Trans. Amer. Math. Soc. 276 (1983), 335-346
MSC: Primary 30C80
DOI: https://doi.org/10.1090/S0002-9947-1983-0684513-8
MathSciNet review: 684513
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As usual, we say that a function $ f \in U$ if $ f$ is meromorphic in $ \vert z \vert < 1$ and has radial limits of modulus $ 1$ a.e. (almost everywhere) on an arc $ A$ of $ \left\vert z \right\vert = 1$. This paper contains three main results: First, we extend our solution of A. J. Lohwater's problem (1953) by showing that if $ f \in U$ and $ f$ has a singular point $ P$ on $ A$, and if $ \upsilon $ and $ 1/\bar{\upsilon} $ are a pair of values which are not in the range of $ f$ at $ P$, then one of them is an asymptotic value of $ f$ at some point of $ A$ near $ P$. Second, we extend our solution of J. L. Doob's problem (1935) from analytic functions to meromorphic functions, namely, if $ f \in U$ and $ f(0) = 0$, then the range of $ f$ over $ \left\vert z \right\vert < 1$ covers the interior of some circle of a precise radius depending only on the length of $ A$. Finally, we introduce another class of functions. Each function in this class has radial limits lying on a finite number of rays a.e. on $ \left\vert z \right\vert = 1$, and preserves a sector between domain and range. We study the boundary behaviour and the representation of functions in this class.


References [Enhancements On Off] (What's this?)

  • [1] E. F. Collingwood and A. J. Lohwater, The theory of cluster sets, Cambridge Univ. Press, Cambridge, 1966. MR 0231999 (38:325)
  • [2] J. L. Doob, The ranges of analytic functions, Ann. of Math. (2) 36 (1935), 117-126. MR 1503212
  • [3] J. S. Hwang, On an extremal property of Doob's class, Trans. Amer. Math. Soc. 252 (1979), 393-398. MR 534128 (80i:30057)
  • [4] -, On the ranges of analytic functions, Trans. Amer. Math. Soc. 260 (1980), 623-629. MR 574804 (81g:30039)
  • [5] -, On a problem of Lohwater about the asymptotic behaviour of Nevanlinna's class, Proc. Amer. Math. Soc. 81 (1981), 538-540. MR 601724 (82h:30031)
  • [6] -, On the Schwarz reflection principle, Trans. Amer. Math. Soc. 272 (1982), 711-719. MR 662062 (84c:30050)
  • [7] A. J. Lohwater, On the Schwarz reflection principle, Michigan Math. J. 2 (1953-1954), 151-156. MR 0068624 (16:914c)
  • [8] R. Nevanlinna and V. Paatero, Introduction to complex analysis, Addison-Wesley, Reading, Mass., 1969. MR 0239056 (39:415)
  • [9] C. Pommerenke, Univalent functions, Studia Math., Göttingen, 1975. MR 0507768 (58:22526)
  • [10] W. Rogosinski, Über positive harmonische Entwicklungen und typischreelle Potenzreihen, Math. Z. 35 (1932), 93-121. MR 1545292
  • [11] W. Seidel, On the cluster values of analytic functions, Trans. Amer. Math. Soc. 34 (1932), 1-21. MR 1501628
  • [12] -, On the distribution of values of bounded analytic functions, Trans. Amer. Math. Soc. 36 (1934), 201-226. MR 1501738

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C80

Retrieve articles in all journals with MSC: 30C80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0684513-8
Keywords: Boundary behaviour, generalized Seidel class, reflection principle, sector preserving function, star-like function
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society